MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL - DIABETES CARE BD INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 328411
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd insulin syringes with bd ultra-fine¿ needle experienced a mix of product types.The following information was provided by the initial reporter: customer stated that some of the needles appear to be a different length and will not fit into the vial.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 03-jan-2023 h6: investigation summary customer returned a 1ml, 30 gauge, 12.7mm syringe from lot 2017358.An additional 1ml syringe was returned, but featured a 6mm needle and was reported as being found in the same box of the 12.7mm syringes.The returned 12.7mm syringe was inspected.The needle point is curved backwards, though this damage may be the result of accidentally high stresses applied to the needle tip prior to or during use.Debris present is also believed to be from use.Flour was applied to the needle cannula and sufficient lubricant was found on the needle.Some warping was found at the base of the needle though this may have happened in tandem with the damage to the needle tip.No other damage to the syringe was observed.A review of the device history record was completed for batch# 2017358.All inspections and challenges were performed per the applicable operations qc specifications.Based on the samples received, embecta found damage to the tip of the syringe needle that may have occurred during use.The potential root cause of the damage to the needle tip may be stresses accidentally applied during use.
 
Event or Problem Description

Brand Name
BD INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15912105
Report Number1920898-2022-00838
Device Sequence Number5361552
Product Code FMI
UDI-Device Identifier50382903284110
UDI-Public00382908411035
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number328411
Device Catalogue Number328411
Device Lot Number2017358
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer03/06/2023
Initial Report FDA Received Date12/03/2022
Supplement Report FDA Received Date03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown